Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Niingyo

Off Spiro, Now What?

Recommended Posts

Hello... I was wondering if anyone has gone through or could help me with my situation.

I was on spiro 100 mg per day for two years, and the entire time I didn't have any periods. I also have read that spiro is not confirmed if it causes infertility or not. So even tho it had cured my horrible hormonal acne, I decided to stop last November.

After a few months, I have developed horrible acne. It's some cysts and other acne, mostly on the lower half of my jawline and also some bad ones are also on my forehead.

I have heard spearmint or peppermint tea is also an anti androgen. Do you think that might work, or should I give up and go back to spiro? Any other alternatives?

Link to comment
Share on other sites

I also never got a period on Spiro (I'm still on it). I don't think it would affect your fertility long-term though. I really don't think any of that stuff is going to be strong enough to help you out the way Spiro did. Would you say your acne is worse than before Spiro? Going off Spiro is preventing me from having a second child because I'm just too scared to break out again and get more scarring.

Edited by michi31
Link to comment
Share on other sites

Spiro is a bandaid. If your acne is hormonal it will always come raging back the second you get off the spiro.

Low dose accutane is a better alternative. You can do a course of a baby dose (20mg) accutane for 5 months and be clear for YEARS. Have kids... do whatever. And if the acne starts to come back 5-10 years from now then do another course of super low dose.

I had a MILLION terrible side effects from Spiro. Felt awful for 7 years that I took it! I feel the best mentally, physically & emotionally I have in my whole life on this tiny baby dose of accutane. My skin is flawless! Best decision I ever made and I wish I had made it sooner.

All the other "hormonal" treatments don't work. You will spin in circles forever trying to control it. Hormonal acne is unpredictable and cuz can't control your hormones.

Link to comment
Share on other sites

To Michi31 - I would say my acne after being off Spiro is about the same as before I was on it. Still bad either way :(

Crab76 - how do you take accutane? I have never looked into it yet

Link to comment
Share on other sites

Best natural antiandrogens that tamed by stubborn severe acne: inositol and DIM. No side effects, no damage to liver (unlike accutane), no impact on blood pressure (unlike spiro), and cheaper.

Link to comment
Share on other sites

To Michi31 - I would say my acne after being off Spiro is about the same as before I was on it. Still bad either way

Crab76 - how do you take accutane? I have never looked into it yet

If your healthy.... with no liver, stomach or cholesterol issues. Then a tiny baby dose of accutane is totally safe. Most Dr's perscribe it in dangerously high doses and that's what messes people up.

Take a tiny baby dose.... 20mg every day or every other day. Or even every 3 days. Trust me! You will feel great, stay healthy and your skin will clear up! There is no need to overdose on accutane and kill your insides. Taking it this way a few days a week is very safe as long as your healthy going into it.

We have over 1/2 of our patients on accutane and not one person has ever had an issue other than minor dry lips. We get every single patient clear. Teenage Acne, Hormonal acne, Cystic acne, Rosacea ect... Everyone gets 20mg! Never more. And everyone gets clear skin!

You will spin in circles for YEARS (like I did) taking Suppliments, Spiro, BCP, Antibiotics, ect...... and guess what??? Yup you guessed it... you will still have Acne! It is impossible to control your hormones. You just can't. But you can control your Oil. Accutane controls oil and that will clear your skin. Period. :)

And to add to this.... I still take DIM & CDG to rid my body of bad estrogens and other toxins. So I have no problem with suppliments for these issues. I'm just saying they will not clear your acne up. You will still have hormonal flairs.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×